Alert archive / Georgia / Flash Flood Warnings in 2015

Flash Flood Warning 9, NWS Charleston, SC

August 20, 2015Liberty County, Long County, McIntosh County, Georgia

NWS Charleston, SC issued this flash flood warning at Aug 20, 2015, 6:45 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2015, 6:45 PM EDT (22:45 UTC)
Expired
Aug 20, 2015, 8:45 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 7:39 PM EDTHEAVY RAIN 1.722 Ssw Midway, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WGUS52 KCHS 202245
FFWCHS
GAC179-183-191-210045-
/O.NEW.KCHS.FF.W.0009.150820T2245Z-150821T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT THU AUG 20 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR PORTIONS OF...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
  LONG COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 845 PM EDT
    
* AT 642 PM EDT...DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND
  THUNDERSTORMS WITH TORRENTIAL RAINS EXTENDING FROM WALTHOURVILLE
  TO HALFMOON LANDING SOUTH TO SOUTH NEWPORT AND SHELLMAN BLUFF. AS 
  MUCH AS 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREA. 
  ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 845 PM. FLASH 
  FLOODING IS LIKELY...ESPECIALLY IN LOW LYING AND POOR DRAINAGE 
  AREAS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HINESVILLE...JONES...MCINTOSH...WALTHOURVILLE...RICEBORO...
  FLEMINGTON...ALLENHURST AND RETREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TO 
REPORT REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE AT 
1-888-383-2024 OR EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3158 8155 3171 8167 3184 8164 3180 8131
      3179 8131 3180 8128 3175 8126 3171 8117
      3171 8114 3163 8113 3157 8116 3156 8118
      3152 8118 3151 8119

$$
3 follow-up statements
056 
WGUS72 KCHS 202319
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT THU AUG 20 2015

GAC179-183-191-210045-
/O.CON.KCHS.FF.W.0009.000000T0000Z-150821T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-MCINTOSH GA-LONG GA-LIBERTY GA-
719 PM EDT THU AUG 20 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
LIBERTY...MCINTOSH...LONG AND LIBERTY COUNTIES...

AT 716 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
CONTINUING FROM WALTHOURVILLE TO SHELLMAN BLUFF. AS MUCH AS 2 TO 4 
INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREAS AND FLASH FLOODING 
IS LIKELY OCCURRING. 

A RAIN GAGE NEAR ELIM AND WALTHOURVILLE RECENTLY REPORTED 2.54 
INCHES OF RAIN AND LAW ENFORCEMENT IS REPORTING MANY ROADS ARE 
UNDERWATER IN SOME AREAS...BUT NONE ARE CLOSED AT THIS TIME.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
JONES...MCINTOSH...WALTHOURVILLE...RICEBORO... 
FLEMINGTON...ALLENHURST AND RETREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. DO NOT ENTER OR CROSS FLOWING WATER OR 
WATER OF UNKNOWN DEPTH. TO REPORT REPORT FLOODING...CONTACT THE 
NATIONAL WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORT TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3158 8155 3171 8167 3184 8164 3180 8131
      3179 8131 3180 8128 3175 8126 3171 8117
      3171 8114 3163 8113 3157 8116 3156 8118
      3152 8118 3151 8119

$$
709 
WGUS72 KCHS 202344
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT THU AUG 20 2015

GAC179-183-191-210045-
/O.CON.KCHS.FF.W.0009.000000T0000Z-150821T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-MCINTOSH GA-LONG GA-LIBERTY GA-
744 PM EDT THU AUG 20 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
LIBERTY...MCINTOSH...LONG AND LIBERTY COUNTIES...

AT 743 PM EDT...DOPPLER RADAR INDICATED ONLY LIGHT RAIN FALLING 
ACROSS THE AREA. ALTHOUGH THE RISK FOR ADDITIONAL FLOODING HAS 
ENDED...IT WILL TAKE SOME TIME FOR FLOOD WATERS TO RECEDE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
JONES...MCINTOSH...WALTHOURVILLE...RICEBORO... 
FLEMINGTON...ALLENHURST AND RETREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF 
UNKNOWN DEPTH. TO REPORT REPORT FLOODING...CONTACT THE NATIONAL 
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORT TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3158 8155 3171 8167 3184 8164 3180 8131
      3179 8131 3180 8128 3175 8126 3171 8117
      3171 8114 3163 8113 3157 8116 3156 8118
      3152 8118 3151 8119

$$
071 
WGUS72 KCHS 210008
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT THU AUG 20 2015

GAC179-183-191-210018-
/O.CAN.KCHS.FF.W.0009.000000T0000Z-150821T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-MCINTOSH GA-LONG GA-LIBERTY GA-
808 PM EDT THU AUG 20 2015

...THE FLASH FLOOD WARNING FOR LIBERTY...MCINTOSH...LONG AND LIBERTY
COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3158 8155 3171 8167 3184 8164 3180 8131
      3179 8131 3180 8128 3175 8126 3171 8117
      3171 8114 3163 8113 3157 8116 3156 8118
      3152 8118 3151 8119

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 6:23 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 20, 6:23 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT THU AUG 20 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY PUSH SOUTH AND EAST THROUGH THE
AREA LATE FRIDAY INTO SATURDAY BEFORE DISSIPATING NEARBY OVER THE
WEEKEND. ANOTHER COLD FRONT WILL THEN MOVE INTO THE AREA TOWARD
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MESOSCALE UPDATE...SEVERAL BOUNDARY COLLISIONS HAVE ENHANCED
CONVECTION ALONG THE LIBERTY/MCINTOSH COUNTY LINE OVER THE PAST
15-20 MIN. A WELL DEFINED OUTFLOW BOUNDARY IS OBSERVED MOVING
SOUTHEAST TOWARDS THIS CLUSTER AND SHOULD INTERSECT THE WESTERN
SECTIONS OF THE GOING LINE OF CONVECTION BY 2230-2245. THIS WILL
LIKELY CAUSE A BACK BUILDING TO THE WEST AS ADDITIONAL UPDRAFTS
BECOME ENHANCED. THERE WILL BE A SEVERE WEATHER AND FLASH FLOOD
THREAT FOR THE NEXT HOUR FROM ROUGHLY LUDOWICI EAST TO HALFMOON
LANDING. INCREASED POPS TO 70 PERCENT ACROSS THE FAR SOUTH TO TAKE
CURRENT RADAR TRENDS INTO ACCOUNT.

ALSO WATCHING ACTIVITY OVER THE CSRA/SOUTHERN MIDLANDS. THIS WILL
MOVE EAST INTO THE FAR INTERIOR SOUTH CAROLINA ZONES BY 21/00Z.
INCREASED POPS TO 40-50 PERCENT AHEAD OF THIS ACTIVITY TO ACCOUNT
FOR THIS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A WEAK COLD FRONT WILL MOVE SOUTH AND EAST INTO THE AREA FRIDAY
BEFORE CONTINUING TO PUSH SOUTH OF THE AREA FRIDAY NIGHT INTO
SATURDAY. THE FRONT WILL THEN DISSIPATE TO THE SOUTH OVER THE
WEEKEND.

FRIDAY...SHOULD BE AN UNSEASONABLY WARM DAY WITH LOW-LEVEL OFFSHORE
FLOW AHEAD OF AN APPROACHING WEAK COLD FRONT. TEMPERATURES SHOULD
CLIMB INTO THE MID 90S INLAND AND EVEN NEAR 90 AT THE COAST WITH
HEAT INDEX VALUES TOPPING 100 DEGREES...AND CLOSER TO 105 DEGREES IN
SOUTHEAST GEORGIA. DEEP MOISTURE ALONG WITH THE FRONT AND SLUGGISH
SEA BREEZE SHOULD LEAD TO SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVER SOUTH CAROLINA. ALTHOUGH THE SEVERE
STORM THREAT IS LOW...WEAK LOW-LEVEL FLOW AND DEEP MOISTURE WILL
LEAD TO HEAVY RAINFALL AND THUS LOCALIZED FLOODING IS POSSIBLE. AS
THE WEAK COLD FRONT SHIFTS INTO SOUTHEAST GEORGIA AND INSTABILITY
DIMINISHES FRIDAY NIGHT...THE RAIN WILL END FOR THE MOST PART BUT
COULD LINGER NEAR THE COAST CLOSER TO THE HIGHER
INSTABILITY/MOISTURE CONVERGENCE. LOWS IN THE LOWER TO MID 70S.

SATURDAY...THE FRONT SHOULD DISSIPATE OVER SOUTHEAST
GEORGIA...LIKELY BECOMING MINGLED WITH THE SEA BREEZE. THE BEST RAIN
CHANCES SHOULD SHIFT SOUTHWESTWARD DURING THE DAY AS DRIER AND MORE
STABLE AIR MOVES IN FROM THE NORTHEAST. HIGHS WILL BE A BIT COOLER
THAN FRIDAY AND THE HEAT INDICES SHOULD STAY BELOW 100 DEGREES
EXCEPT OVER SOUTHEAST GEORGIA. RAIN CHANCES WILL DIMINISH EARLY
SATURDAY NIGHT WITH LOWS GENERALLY IN THE LOWER TO MID 70S...COOLEST
OVER INTERIOR SOUTH CAROLINA WHERE TEMPS SHOULD BE CLOSER TO 70.

SUNDAY...HIGH PRESSURE SHOULD MAKE FOR A DRIER DAY
OVERALL...ALTHOUGH A SHORTWAVE TROUGH WILL BE APPROACHING FROM THE
WEST LATER IN THE DAY AND THUS SOME SHOWERS AND THUNDERSTORMS ARE
POSSIBLE MAINLY WEST OF I-95 CLOSER TO THE INSTABILITY/CONVERGENCE
AXIS. HIGH TEMPS GENERALLY IN THE LOWER TO MID 90S WITH HEAT INDICES
IN THE MID TO UPPER 90S...EXCEPT CLOSER TO 100 DEGREES NEAR THE
ALTAMAHA RIVER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOR THE LONG TERM PERIOD...THE PATTERN ALOFT WILL TRANSITION FROM
NEARLY ZONAL SUNDAY NIGHT AND MONDAY TO FEATURING A LONGWAVE TROUGH
ALONG MUCH OF THE EASTERN SEABOARD THROUGH THE MIDDLE OF THE WEEK.
ANOTHER WEAK COLD FRONT WILL BEGIN TO APPROACH THE AREA ON MONDAY
AND WILL EVENTUALLY DISSIPATE NEAR THE FORECAST AREA THROUGH THE END
OF THE FORECAST PERIOD. THE OVERALL TREND WILL BE FOR INCREASING
CHANCES OF CONVECTION EACH DAY AS MOISTURE INCREASES ACROSS THE
AREA. TEMPERATURES ARE FORECAST TO BE A FEW DEGREES ABOVE NORMAL FOR
LATE AUGUST.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
MAINLY VFR. SCATTERED SHOWERS AND TSTMS MOVING THROUGH THE AREA
THIS AFTERNOON MAINLY ASSOCIATED WITH AN UPPER SHORTWAVE.
CONVECTION POSSIBLE AT EITHER TERMINAL BUT UNTIL TRENDS BECOME
MORE CLEAR WE MAINTAINED VCTS AT BOTH TERMINALS. ACTIVITY SHOULD
DIMINISH BY EARLY THIS EVENING WITH WINDS GRADUALLY SHIFTING TO NW
LATE TONIGHT OR FRI MORNING AS A WEAK FRONT DROPS INTO THE AREA.

EXTENDED AVIATION...VFR CONDITIONS WILL PREVAIL FRI NIGHT THROUGH
TUE.

&&

.MARINE...
SW WINDS AROUND 10 KT THIS EVENING WILL DIMINISH OVERNIGHT AND
EVENTUALLY SWITCH TO NW OVER FAR NORTHERN ZONES LATE NIGHT AS A
FRONT DROPS INTO THE WATERS.

FRIDAY THROUGH TUESDAY...A WEAK COLD FRONT WILL PUSH THROUGH LATER
FRIDAY INTO SATURDAY WITH WINDS PICKING UP A BIT FROM THE
NORTHEAST/EAST SATURDAY. HIGH PRESSURE WILL THEN BUILD INTO THE AREA
INTO MONDAY WITH GENERALLY LIGHT/VARIABLE WINDS. WINDS WILL INCREASE
FROM THE SOUTH THOUGH MONDAY/TUESDAY AS THE PRESSURE GRADIENT
INCREASES DUE TO A STRENGTHENING INLAND TROUGH OF LOW PRESSURE.
SINCE SEAS SHOULD REMAIN 3 FT OR LESS WE DO NOT ANTICIPATE ANY
SMALL CRAFT ADVISORIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Aug 20, 4:37 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
437 AM EDT THU AUG 20 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-210845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
437 AM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 20, 3:37 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT THU AUG 20 2015

SCZ048-202000-
BEAUFORT SC-
337 PM EDT THU AUG 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
400 PM EDT...

AT 337 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HILTON HEAD AIRPORT TO
NEAR BLUFFTON...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...FOLLY FIELD...FOREST BEACH...HILTON
HEAD AIRPORT AND PARRIS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3222 8098 3234 8065 3234 8045 3231 8044
      3232 8048 3228 8055 3228 8059 3225 8063
      3228 8065 3222 8064 3221 8068 3215 8073
      3212 8078
TIME...MOT...LOC 1937Z 271DEG 13KT 3228 8067 3218 8086
Special weather statement, Aug 20, 3:44 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT THU AUG 20 2015

SCZ045-050-052-202015-
TIDAL BERKELEY SC-INLAND BERKELEY SC-CHARLESTON SC-
344 PM EDT THU AUG 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
CHARLESTON COUNTIES UNTIL 415 PM EDT...

AT 343 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR JAMESTOWN TO NAVAL WEAPONS STATION
CHARLESTON...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK... HANAHAN...
NAVAL WEAPONS STATION CHARLESTON...AWENDAW AND JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3332 7974 3332 7970 3330 7966 3327 7956
      3325 7953 3323 7949 3284 7972 3290 8007
      3336 7978
TIME...MOT...LOC 1943Z 280DEG 23KT 3325 7976 3294 7998
Special weather statement, Aug 20, 4:07 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT THU AUG 20 2015

SCZ045-050-052-202030-
TIDAL BERKELEY SC-INLAND BERKELEY SC-CHARLESTON SC-
407 PM EDT THU AUG 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
CHARLESTON COUNTIES UNTIL 430 PM EDT...

AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMPTON PLANTATION STATE
PARK TO MOUNT PLEASANT REGIONAL AIRPORT...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCCLELLANVILLE...AWENDAW...SANTEE COASTAL RESERVE...BULL ISLAND...
GARRIS LANDING...LIGHTHOUSE ISLAND...HAMPTON PLANTATION STATE PARK
AND CAPE ROMAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3309 7934 3300 7936 3301 7947 3300 7949
      3304 7951 3304 7954 3303 7955 3303 7953
      3300 7959 3295 7962 3294 7962 3293 7959
      3296 7956 3291 7957 3288 7965 3300 7994
      3325 7948 3316 7937 3314 7927
TIME...MOT...LOC 2007Z 286DEG 30KT 3321 7946 3289 7977
Special weather statement, Aug 20, 4:33 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT THU AUG 20 2015

GAZ099-100-114-115-202130-
BULLOCH GA-TATTNALL GA-EVANS GA-CANDLER GA-
433 PM EDT THU AUG 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...CANDLER...
TATTNALL AND EVANS COUNTIES UNTIL 530 PM EDT...

AT 433 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
METTER...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
METTER...CLAXTON...HAGAN...COLLINS...COBBTOWN...PULASKI...REGISTER
AND DAISY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3240 8218 3249 8198 3231 8164 3208 8185
      3214 8215
TIME...MOT...LOC 2033Z 327DEG 17KT 3237 8202
Special weather statement, Aug 20, 5:43 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT THU AUG 20 2015

GAZ117-138>141-202215-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-COASTAL BRYAN GA-
INLAND LIBERTY GA-COASTAL LIBERTY GA-
543 PM EDT THU AUG 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
BRYAN AND LIBERTY COUNTIES UNTIL 615 PM EDT...

AT 543 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARRIS NECK...OR 19 MILES SOUTH OF RICHMOND HILL...MOVING SOUTH AT 5
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARRIS NECK...ST. CATHERINES ISLAND...HALFMOON LANDING AND SHELLMAN
BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3172 8133 3173 8118 3173 8116 3171 8116
      3171 8114 3169 8113 3163 8113 3157 8116
      3156 8118 3152 8118 3150 8136
TIME...MOT...LOC 2143Z 355DEG 6KT 3166 8122
Special weather statement, Aug 20, 6:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT THU AUG 20 2015

GAZ117-137>141-202245-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-COASTAL BRYAN GA-
INLAND LIBERTY GA-COASTAL LIBERTY GA-LONG GA-
613 PM EDT THU AUG 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
LONG...BRYAN AND LIBERTY COUNTIES UNTIL 645 PM EDT...

AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JONES TO NEAR ST.
CATHERINES ISLAND...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JONES...RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...RETREAT...
HALFMOON LANDING...SHELLMAN BLUFF AND SOUTH NEWPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3159 8160 3178 8153 3172 8115 3171 8114
      3169 8113 3162 8113 3158 8116 3155 8118
TIME...MOT...LOC 2213Z 279DEG 32KT 3168 8150 3161 8110

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 4:04 PM EDTAreal Flood AdvisoryCHSBulloch, Screven86 min
Aug 20, 4:33 PM EDTSpecial Weather StatementCHSCandler, Evans57 min
Aug 20, 5:43 PM EDTSpecial Weather StatementCHSMcIntosh32 min
Aug 20, 6:13 PM EDTSpecial Weather StatementCHSLiberty32 min
Aug 20, 6:19 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh56 min
Aug 20, 6:51 PM EDTSpecial Weather StatementCHSMcIntosh24 min
Aug 20, 6:58 PM EDTAreal Flood AdvisoryCHSLiberty, Long92 min

Nearby

Flash Flood Warnings in Georgia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.